Alert archive / Texas / Red Flag Warnings in 2020
Red Flag Warning 34, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Nov 18, 2020, 2:57 AM CST for Lipscomb County, Ochiltree County, Texas; Beaver County, Cimarron County, Oklahoma. It took effect at Nov 18, 2020, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 18, 2020, 2:57 AM CST (08:57 UTC)
- In effect from
- Nov 18, 2020, 12:00 PM CST
- Expired
- Nov 18, 2020, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Amarillo, TX
Counties Beaver County, OK, Cimarron County, OK, Lipscomb County, TX, Ochiltree County, TX
The radar
The Amarillo radar (KAMA), 155 km from the middle of the area, began a volume at 08:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.0 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2963 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
756 WWUS84 KAMA 180857 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 257 AM CST Wed Nov 18 2020 OKZ001-003-TXZ004-005-182200- /O.NEW.KAMA.FW.W.0034.201118T1800Z-201119T0000Z/ Cimarron-Beaver-Ochiltree-Lipscomb- 257 AM CST Wed Nov 18 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN OKLAHOMA PANHANDLE AND ALSO THE EASTERN OKLAHOMA AND NORTHEASTERN TEXAS PANHANDLES... The National Weather Service in Amarillo has issued a Red Flag Warning for strong winds and low relative humidity, which is in effect from noon today to 6 PM CST this evening. * Affected Area...In Oklahoma...Cimarron and Beaver. In Texas... Ochiltree and Lipscomb. * 20 Foot Winds...Southwesterly 20 to 30 mph across the eastern Oklahoma and northeastern Texas Panhandles with 15 to 25 mph across the remainder of the Panhandles. Gusts will be near 30 to 35 mph. No wind shifts are expected through Thursday. * Relative Humidity...As low as 13 percent. * Red Flag Threat Index...2 to 3. * Timing...Critical fire weather conditions are expected to begin around Noon today and end around 6 PM this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ Schneider For more information from the National Weather Service visit... www.weather.gov/ama
1 follow-up statement
379 WWUS84 KAMA 181825 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 1225 PM CST Wed Nov 18 2020 OKZ001-003-TXZ004-005-190000- /O.CON.KAMA.FW.W.0034.000000T0000Z-201119T0000Z/ Cimarron-Beaver-Ochiltree-Lipscomb- 1225 PM CST Wed Nov 18 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN OKLAHOMA PANHANDLE AND ALSO THE EASTERN OKLAHOMA AND NORTHEASTERN TEXAS PANHANDLES... * Affected Area...In Oklahoma...Cimarron and Beaver. In Texas... Ochiltree and Lipscomb. * 20 Foot Winds...Southwesterly 20 to 30 mph across the eastern Oklahoma and northeastern Texas Panhandles with 15 to 25 mph across the remainder of the Panhandles. Gusts will be near 30 to 40 mph. No wind shifts are expected through Thursday. * Relative Humidity...As low as 12 percent. * Red Flag Threat Index...2 to 4. * Timing...Critical fire weather conditions are expected to begin around Noon today and end around 6 PM this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ For more information from the National Weather Service visit... www.weather.gov/ama
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Nov 17, 10:42 PM CST, 4 hours 15 minutes earlier.
Area forecast discussion, Nov 17, 10:42 PM CST, 4 hours 15 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 1042 PM CST Tue Nov 17 2020 .AVIATION...06z TAF Cycle... VFR conditions are expected to prevail through the TAF period. Southerly winds around 15 knots should persist through about 14z. Low level wind shear will be possible at all sites through early morning with 40 to 50 knot low level jet overhead. Shortly after sunrise, surface winds will shift to the southwest and increase, peaking by early to mid afternoon with a few gust around 25 to 30 knots. Winds will decrease by 01z Thursday, but low level wind shear will return as the low level jet strengthens once again. Ward && .PREV DISCUSSION... /Issued 557 PM CST Tue Nov 17 2020/ AVIATION...00z TAF Cycle... VFR conditions are expected to prevail through the TAF period. Southerly winds have dropped down into the 10 to 15 knot range this evening which should persist through about 14z. During this time, low level wind shear will be possible at all sites given 40 to 50 knot low level jet overhead. Shortly after sunrise, surface winds will shift to the southwest and increase, peaking by early to mid afternoon with a few gust around 25 to 30 knots. Ward PREV DISCUSSION... /Issued 206 PM CST Tue Nov 17 2020/ SHORT TERM...Today through Tomorrow Night... Going through tomorrow night, weather conditions remain dry with at least elevated fire weather conditions possible for most of the Panhandles tomorrow. Starting tonight, southerly to southwesterly winds will be established across all of the Panhandles which should keep temperatures above average for this time of year with lows only reaching the low to mid 40s. As we go into the day tomorrow, the main H500 ridge axis will be setting up across central and eastern Oklahoma by tomorrow afternoon. Upstream of the ridge axis, the mean H850-700 height gradient will begin to steepen lee of the Rockies. The main net resulting force will be southwesterly surface flow of 15-25 MPH with higher gusts at times. Went above the NBM guidance for winds based off the trends. With warm downsloping winds, temperatures will respond nicely with highs ranging from the lower 70s to lower 80s, well above average. Mild temperatures continue overnight, with lows tomorrow night ranging from the mid 40s to mid 50s. Meccariello FIRE WEATHER... Elevated fire weather conditions are expected for all of the Panhandles for tomorrow with near critical fire weather conditions possible for the northeastern combined Panhandles. Main fire weather conditions will be dictated by winds. 20 ft winds by tomorrow afternoon will be 15-25 MPH across the area, especially the northeastern Panhandles tomorrow afternoon with higher gusts at times. Min RH values will range from around 15 percent in the far northwest up to 20 to 30 percent elsewhere. Max RFTI values, mainly due to wind will get as high as 3. ERC percentile continue to be on the high end with available cured fuels, especially for the far northern TX and all of the OK Panhandle in the 70th to 85th percentile. Meccariello LONG TERM...Thursday through Monday... Mostly zonal flow with west southwest winds in the mid-levels through Friday before an upper level trough moves onto the West Coast. Temperatures will continue to warm into Thursday with record highs possible across the forecast area. A lee trough will form in eastern Colorado with tight pressure gradients giving way to gusty southwest surface winds. A shallow cold front is expected behind the low as it traverses east. However, models are differ in this frontal passage with the GFS/Canadian/EC all having the front pass through most of the area before stalling, while the NAM stalls the front across the Oklahoma Panhandle. The placement of this cold front will ultimately play a role in temperatures Friday across the area. Current forecast follows the NBM with the front stalling about halfway across the Panhandles and temperatures struggling to reach the 60s in the north. This upper level wave will move across the Plains Sunday with the GFS and Canadian showing a deeper trough than the EC. As the system moves through, a deeper cold front with a much colder air mass will push south across the area Saturday night into Sunday morning with the EC being the slowest solution with the frontal passage. Some Pacific moisture will squeeze it's way ahead of the trough and along the front with a chance for precipitation to return to the Panhandles Saturday into Sunday. The models begin to diverge with their solution on how long this moisture will remain across the Panhandles with the GFS/Canadian being the faster solutions to move it all east out of the area by Sunday morning. Temperatures behind this front will drop almost 15 to 20 degrees at the surface, which will an almost 30-40 degree difference than temperatures from Thursday. Meanwhile, another shortwave pattern sets up over the dessert southwest with a chance for just a bit of Pacific moisture to be driven into the West Texas on Monday. Most of the models keep the precipitation to the south and east of the forecast area, but there is a slight chance for some moisture to linger in the southeast half of the combined Panhandles. Types of precipitation remain uncertain this far out, but with the cold airmass from the deeper cold front, there is a chance to see some wintry mix Saturday through Monday. Temperatures will slowly rebound through the start of next week with highs back to normal by mid-week. Rutt && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 7/14
Hazardous weather outlook, Nov 17, 2:14 PM CST, 12 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 214 PM CST Tue Nov 17 2020 OKZ001>003-TXZ001>020-317-181000- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 214 PM CST Tue Nov 17 2020 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Elevated fire weather conditions are expected this afternoon across the western Oklahoma Panhandle due to south winds of 15 to 25 mph with some higher gusts along with forecast minimum relative humidity values of 13 to 19 percent. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Elevated to near critical fire weather conditions are expected to develop Wednesday afternoon across portions of the Oklahoma and Texas Panhandles due to south to southwest winds of 20 to 25 mph with higher gusts along with forecast minimum relative humidity values of 13 to 30 percent. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for elevated fire weather conditions this afternoon and Wednesday afternoon.
Nearby
Red Flag Warnings in Texas, 2020Red Flag Warnings in Oklahoma, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.